Wellbutrin xl and weight gain

Common Questions and Answers about Wellbutrin xl and weight gain

wellbutrin

Will I gain weight or loss weight by takeing 300mg of Wellbutrin XL a day? I started loseing weight on the wellbutrin SR but he switched me to the XL because he said the SR doesn't go any higher then 200mg... What should I do???
My doctor just put me on Wellbutrin the generic brand for my anxiety and it take 3 weeks to start working, your not suppose to gain weight from it that is why I went on it instead of those SSRI's like paxil, zoloft and prozac. Yesterday was my first day so we will see. But it is used for anxiety.
wellbutrin causes no weight gain...I was on it for years and had no problems...I am now allergic to it as it causes severe seizures for me.
Wellbutrin and Caffeine-containing foods/beverages , Wellbutrin and Alcohol, and Wellbutrin and tobacco. As far as the Buspirone, there are two severe drug interactions : Buspirone and certain food i.e. avoid grapefruit and grapefruit juice when taking this medication., Buspirone and Alcohol. I hope you found this information helpful. Be well.
I switched from Lexapro to Wellbutrin because of weight gain and high blood pressure and have had wonderful results. Blood pressure is normal again and I have lost weight. Hopefully this medication will work for you too..
hello,i have been on 150 mg wellbutrin 2 x aday for about 1 year,I tried recently the xl version but i got very gripey Aafter about a week on it,it was a bit more of a higher dose 450mg. but seems i was losing weight on the xl and i liked that,but i couldnt go around and bite everyones head off!!So i went back to mt sr 150 2x a day,but now it seems like my left breast hurts,i dont see how this could be related...
The least problematic are probably Prozac, and then Lexapro, but even Lexapro has been known to cause significant weight gain and Prozac isn't usually that great for anxiety, but who knows? They're weird, these drugs, and affect everyone differently.
I went to get a higher dosage of Wellbutrin XL today and they gave me Budeprion xl 300 mg. They told me they now have the generic form which is cheaper. I was wondering if this will make a difference compared to taking the brand name? Wellbutrin 150 has worked wonders for me and now they give me this budeprion. I just want to know if it's the same thing, more importantly, work the same?
To the poster on Abilify -- you should research drugs and not just think about them because they're getting a lot of advertising. Abilify is only approved for depression when all other meds have failed. It has a high side effect profile, and is usually used for augmentation, not stand alone.
Hi - I have a pretty extensive background, but will try to make this as short & easy to comprehend as possible. I'm a 33 year old single mom who has struggled with "mental issues" for many years. At the age of 15 I was placed on Prozac for depression. Over the next 15 years I tried Zoloft, Paxil, Lexapro, and several others.
Just started Wellbutrin XL 150mg a week ago. How long before it works and I also heard you might lose some weight on it how long before that usually happens?
What is the actual difference between Wellbutrin XL and Wellbutrin SR. Will both cause the same weight loss.
2 yrs later I started wellbutrin xl 150, 6 months later 300mg...not working but have been very happy with the weight loss so I don't want to stop (gained LOTS during paxil period) I just want the wellbutrin to work so bad that I keep giving it more time to see if it kicks in (about 4 weeks now on 300). I am not suicidal AT ALL but I would really not mind dying, so I know something needs to change. Ultimately, my question is what do I do?
If you don't exprience the weight gain (I do know those who have lost weight on it) and all the risk factors don't seem to apply to you, it is not a bad one to try. Blood pressure it a biggie. I have very low blood pressure but my MIL (mother in law) didn't and ended up having a stroke because of it. That is now posted as one of their warnings.
Was diagnosed with Chronic Fatigue. Anxiety was more of an issue than depression, but was put on Wellbutrin 150 XL because dr. had had success with it and said "depression and anxiety are different sides of the same coin" when I questioned being put on an antidepressant when I was anxious. About 8 months later, my anxiety is worse and while my dr.
I just started on wellbutrin xl 150mg/day. I'm nervous about weight gain and sezures. I read that you had two already can you tell me how high of a dose you were on. I read that sezures are only for higher dose you were on. I have only stayed on depression meds no longer that 2 weeks to 3 months. I have been on Paxil, Zolof, Lexapro and now Wellbutrin. I am afraid to take these meds. But, everyone thinks I need them.
Most people switch to Wellbutrin because of the weight gain with Effexor and other ssri's. It should help with the weight issue, and is an effective medication for depression and anxiety for most people, but whether it works for you can only be determined by a trial.
The paroxitine is an SSRI and the weight gain can be a side effect. I just looked on the web for a statistic and it said about 25 percent of people experience weight gain. As with any medication, it should never be stopped suddenly. These medications need to be tapered down slowly so that you don't experience side effects. The best thing to do is to talk to your doctor as soon as you can and tell him/her that you have stopped taking it.
I take Wellbutrin XL (300 mg extended release bupropion) and no I didn't gain weight on it. I have been on differing doses for over 2 years. Also, no loss of sex drive if that is important to you which is a common side effect of most of the other medications used for anxiety.
I have not begun taking it yet, since after researching the Paxil I have found many stories of extreme weight gain and sexual dysfunction. I know that if I gained a great deal of weight that I would handle it well. Also, I am hoping at some point to reconcile with my boyfriend and the sexual side effects would be a big issue there too. I was wondering if anyone has any other suggestions of different medications that may not cause weight gain or sexual side effects?
Hi, I was taking Zoloft (75 mg) for 4 months and requested to switch to something else due to extreme fatigue, weight gain, and other side effects. My doc just prescribed Wellbutrin XL (150mg) to begin. First, I am to take Zoloft at 50mg for one week then down to 25 mg for the next week before I can begin my Wellbutrin. My first question: is this the proper way or recommended schedule to wean off Zoloft? Can I cut down even further and shrink the two weeks to get off Zoloft into just one?
cj is right, you'll have to be especially careful about your diet and exercise, and even then you might have weight gain; I did. Sometimes it's a choice between feeling good and looking good.
There is also a complex relationship between depression, food and weight gain, and you might benefit by going to my site, www. shrinkyourself.com, to find out more about that. The more you can handle stress and depression in better ways, the less you will need food or medication.
I realize I look a bit gaunt when my weight is lower than this, but I could not gain weight until my tract healed. People are just jealous I suppose. I can eat 2000 calories a day just to maintain. Not my fault. It's hard to do when you can't eat gluten.
I took Lexapro 10 mg for a year and a half and gained 15 pounds and had a low libido. My doctor added Wellbutrin XL 150 mg about 6 months ago to counteract the symptoms, but it didn't help. My new doctor had me taper off the Lexapro (3 days off now - nausea, cramping, sleepiness, nightmares, headache, dizziness) and wants me to try staying on the Wellbutrin XL 150 mg alone. I wonder, if it didn't help anything with the Lexapro, what good could it really do?
HELP!!!! I am on generic version of Wellbutrin xl 150 mg for 6 weeks now. My stomach gets VERY big and bloated after the tiniest meal. It stays very bloated most of the day, I have gained 4 pounds in this 6 weeks. Ironically, my appetitie has decreased. I am also very "short" with people out of the blue. My question is...do these side effects go away??? I can't get over how bloated my stomach is extremely uncomfortable..
I was on on Wellbutrin XL 300mg for 2 years, it worked well for the most part, did not gain any weight but it was ineffective for my anxiety and was not working as much for depression near the end. I started Paxil CR 12.5 mg for 6 months (second time I m trying Paxil), I felt great but 25 lbs crept on and it has made me severely depressed. I am now off Paxil for 1.5 months and my anxiety is coming back, and havent lost any of the weight either.
and loss of libido (Lexapro worked wonders for both Anxiety and Depression). I started Wellbutrin XL 150mg. with the Lexapro a few months ago to help counteract these side effects, but didn't have success. Now my Dr. wants me to taper off the Lexapro completely (2 more days of 5mg.) and try keeping the Wellbutrin XL 150 mg. My main concern is my anxiety returning since Wellbutrin has not technically been approved for Social Anxiety, but I'm willing to try it due to the weight gain.
MedHelp Health Answers